Wellbutrin destroyed my soul

Wellbutrin destroyed my soul
Matt
I’d like to share my account of the complete and total destruction of my soul as a result of antidepressant withdrawal. I didn’t even think such a thing was possible, but I now know that it is.
I’d been on a high dosage of Wellbutrin (generic: Bupropion) for 5 years for depression. I decided to stop taking it because I felt it was losing its effect and I was becoming apathetic. In the months that followed my withdrawal, I gradually began losing my ability to feel emotions. When a close relative died and I could literally feel nothing towards this event, I knew something was wrong.
That is when I decided to reinstate the drug, as I thought I might have been better while taking it. Strangely, reinstating the drug for a month did not help, but instead made things worse. I felt like I kept losing more and more of myself inside. This confused me, and I didn’t know what to do. When I stopped the drug again and reinstated a second time, I experienced one tremendous day of improvement followed by a seizure while sleeping, and waking up in a confused state. After this I regressed and felt completely dead inside.
This waking up in a confused state happened 2 more times, once in May 2010 and once in September 2010. Both of these were preceded by sudden improvements. But upon waking I felt like I had lost a basic part of my self. Not just feelings, but the core of my being. What I felt to be the complete and final destruction of my inner being happened on September 7th, 2010, and there hasn’t been a change since (it has now been 6 months).
I’ve been in an extremely peculiar state for the past 6 months. I have literally lost everything inside of me and no longer have a sense of ”inner being”. My personality has been completely erased, along with the inner psyche I’ve spent a lifetime building. When I attempt to ”look inside”, it is impossible because there is literally nothing there. Everything that made up my specific sense of personal being is gone, including including my hopes, fears, dreams, goals, opinions, values, morals, likes/dislikes, and most strikingly, all emotions and feelings.
I have no feelings associated with past events, and no emotional connections with anything in the world. Specific emotions that defined my personal sense of being are no longer there. People, places, things and events that I thought were etched in my soul as having significance no longer mean a thing. Absolutely nothing, I can’t stress this enough.
I am unable to look backward or forward, have no sense of past accomplishments and no desire for future ones. The strangest thing is, I cannot feel anything toward being in this state, as that part of me is gone too. It’s like a recursive erasure of everything I ever was, am, and will be.
It doesn’t feel like life is a conscious experience that I am having anymore, as there is no inner construct within me to absorb an experience on any level. I see, hear, touch, and smell, yet each of these is so devoid of emotional content that they don’t coalesce into anything meaningful I can call a human consciousness. My sense of being has been replaced by a constant void of nothingness that is unchanging, 24/7, I feel nothing towards the nothingness. It is not like feeling empty inside, there is no inside to feel empty within.
Obviously, antidepressants affect neurotransmitters. Maybe my neurotransmitters were severely imbalanced by the manner in which I withdrew, along the seizure(s) (there is only one I am sure of). What I don’t understand is how a neurotransmitter imbalance could completely erase me as a human being. What I’m experiencing is not depression, anhedonia, or flat affect, but a permanent change in my consciousness that literally destroyed my humanity. All the parts that made up my being are literally gone. I don’t understand how this is even possible, or what (if anything) I can do to change it. Any suggestions or advice would be appreciated.

1,116 total views, no views today

Wellbutrin (generic: Bupropion)

Wellbutrin (generic: Bupropion)
Matt
I’d like to share my account of the complete and total destruction of my soul as a result of antidepressant withdrawal. I didn’t even think such a thing was possible, but I now know that it is.
I’d been on a high dosage of Wellbutrin (generic: Bupropion) for 5 years for depression. I decided to stop taking it because I felt it was losing its effect and I was becoming apathetic. In the months that followed my withdrawal, I gradually began losing my ability to feel emotions. When a close relative died and I could literally feel nothing towards this event, I knew something was wrong.
That is when I decided to reinstate the drug, as I thought I might have been better while taking it. Strangely, reinstating the drug for a month did not help, but instead made things worse. I felt like I kept losing more and more of myself inside. This confused me, and I didn’t know what to do. When I stopped the drug again and reinstated a second time, I experienced one tremendous day of improvement followed by a seizure while sleeping, and waking up in a confused state. After this I regressed and felt completely dead inside.
This waking up in a confused state happened 2 more times, once in May 2010 and once in September 2010. Both of these were preceded by sudden improvements. But upon waking I felt like I had lost a basic part of my self. Not just feelings, but the core of my being. What I felt to be the complete and final destruction of my inner being happened on September 7th, 2010, and there hasn’t been a change since (it has now been 6 months).
I’ve been in an extremely peculiar state for the past 6 months. I have literally lost everything inside of me and no longer have a sense of ”inner being”. My personality has been completely erased, along with the inner psyche I’ve spent a lifetime building. When I attempt to ”look inside”, it is impossible because there is literally nothing there. Everything that made up my specific sense of personal being is gone, including including my hopes, fears, dreams, goals, opinions, values, morals, likes/dislikes, and most strikingly, all emotions and feelings.
I have no feelings associated with past events, and no emotional connections with anything in the world. Specific emotions that defined my personal sense of being are no longer there. People, places, things and events that I thought were etched in my soul as having significance no longer mean a thing. Absolutely nothing, I can’t stress this enough.
I am unable to look backward or forward, have no sense of past accomplishments and no desire for future ones. The strangest thing is, I cannot feel anything toward being in this state, as that part of me is gone too. It’s like a recursive erasure of everything I ever was, am, and will be.
It doesn’t feel like life is a conscious experience that I am having anymore, as there is no inner construct within me to absorb an experience on any level. I see, hear, touch, and smell, yet each of these is so devoid of emotional content that they don’t coalesce into anything meaningful I can call a human consciousness. My sense of being has been replaced by a constant void of nothingness that is unchanging, 24/7, I feel nothing towards the nothingness. It is not like feeling empty inside, there is no inside to feel empty within.
Obviously, antidepressants affect neurotransmitters. Maybe my neurotransmitters were severely imbalanced by the manner in which I withdrew, along the seizure(s) (there is only one I am sure of). What I don’t understand is how a neurotransmitter imbalance could completely erase me as a human being. What I’m experiencing is not depression, anhedonia, or flat affect, but a permanent change in my consciousness that literally destroyed my humanity. All the parts that made up my being are literally gone. I don’t understand how this is even possible, or what (if anything) I can do to change it.
Any suggestions or advice would be appreciated.

727 total views, no views today